Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 132, NWS Des Moines, IA

July 14, 2012Boone County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 14, 2012, 3:00 PM CDT for Boone County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2012, 3:00 PM CDT (20:00 UTC)
Expired
Jul 14, 2012, 3:45 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Boone County, IA

The radar

The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:14 PM CDTHAIL 15 Nnw Boone, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS53 KDMX 142000
SVRDMX
IAC015-142045-
/O.NEW.KDMX.SV.W.0132.120714T2000Z-120714T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 345 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF BOONE...OR 16 MILES NORTHWEST OF
  AMES...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONE AND BOONE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4198 9373 4198 9400 4221 9396 4221 9378
TIME...MOT...LOC 2000Z 351DEG 9KT 4213 9389
WIND...HAIL <50MPH 1.00IN

$$

JUNGBLUTH
3 follow-up statements
617 
WWUS53 KDMX 142014
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT SAT JUL 14 2012

IAC015-142045-
/O.CON.KDMX.SV.W.0132.000000T0000Z-120714T2045Z/
BOONE IA-
314 PM CDT SAT JUL 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BOONE
COUNTY UNTIL 345 PM CDT...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BOONE...OR 14 MILES WEST OF AMES...MOVING
SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOONE AND BOONE AIRPORT.

AT 309 PM...LOCAL LAW ENFORCEMENT REPORTED DIME SIZED HAIL ON THE 
NORTH SIDE OF BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4198 9373 4198 9400 4217 9396 4217 9381
TIME...MOT...LOC 2014Z 351DEG 9KT 4208 9388
WIND...HAIL <50MPH 1.00IN

$$

JUNGBLUTH
050 
WWUS53 KDMX 142035
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT SAT JUL 14 2012

IAC015-142045-
/O.CON.KDMX.SV.W.0132.000000T0000Z-120714T2045Z/
BOONE IA-
335 PM CDT SAT JUL 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BOONE
COUNTY UNTIL 345 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BOONE...OR 12 MILES WEST OF AMES...MOVING
SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOONE AIRPORT.

GUST WINDS ARE ALSO LIKELY WITH THIS STORM. THE MOST RECENT REPORT 
WAS OF PEA SIZE HAIL...ONE MILE NORTH OF BOONE AT AROUND 330 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4216 9387 4198 9373 4198 9400 4216 9396
TIME...MOT...LOC 2035Z 342DEG 7KT 4205 9385
WIND...HAIL <50MPH 1.00IN

$$

JUNGBLUTH
959 
WWUS53 KDMX 142047
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT SAT JUL 14 2012

IAC015-142056-
/O.EXP.KDMX.SV.W.0132.000000T0000Z-120714T2045Z/
BOONE IA-
347 PM CDT SAT JUL 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOONE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...HOWEVER...THUNDERSTORM REDEVELOPMENT CONTINUES NORTH OF 
BOONE. HAIL TO PENNY SIZE IS STILL POSSIBLE ALONG WITH LOCAL 
DOWNPOURS AND GUSTY WINDS. KEEP ALERT IN CASE ADDITIONAL WARNINGS 
ARE ISSUED.

LAT...LON 4216 9387 4198 9373 4198 9400 4216 9396
TIME...MOT...LOC 2035Z 342DEG 7KT 4205 9385

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:37 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 14, 12:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1237 PM CDT SAT JUL 14 2012

.SHORT TERM /TODAY/...
MAIN FORECAST CONCERN IS WITH POPS ACROSS THE SOUTH THIS AFTERNOON
AND MAX TEMPS. WEAK VORT MAX AND MID TO UPPER LEVEL SHORTWAVE
LOCATED OVER EAST-CENTRAL MINNESOTA WILL CONTINUE TO PUSH EAST
SOUTHEAST AND CUT ACROSS WI/EASTERN IA/NORTHERN IL THROUGH TODAY.
VERY SUBTLE BOUNDARY WILL DRAPE ITSELF ACROSS SOUTHERN IOWA BY EARLY
THIS AFTERNOON AND SHOULD BE ENOUGH FORCING TO SPAWN SOME ISOLATED
THUNDERSTORMS. NAM DID WELL YESTERDAY WITH CONVECTION AND LEANED
TOWARD ITS SOLUTION FOR POPS. HIRES WRF-NMM AND WRF-ARW MODELS
SUGGEST AFTERNOON CONVECTION AS WELL AND SO HAVE A 30 POP MENTIONED
OVER SOUTHERN PORTIONS OF THE FORECAST AREA PAST 18Z. SEVERE CHANCES
LOOK MINIMAL WITH NO SHEAR PRESENT IN ORDER TO SUSTAIN UPDRAFTS FOR
AN EXTENDED TIME FRAME. BUT CANNOT RULE OUT SOME ISOLATED ELEVATED
HAIL WITH ENOUGH INSTABILITY AVAILABLE BY THE AFTERNOON.

MAX TEMPS LOOK TO WARM INTO THE 90S...EVEN WITH THE CONVECTION
POSSIBLE OVER SOUTHERN IOWA. THERE IS A WEAK NORTH WIND THAT
DEVELOPS ACROSS NORTHERN BEHIND THE AFOREMENTIONED BOUNDARY...BUT
SHOULD NOT AFFECT HIGH TEMPS MUCH AT ALL.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
TEMPS THROUGH THE ENTIRE PERIOD AND SUBTLE PRECIP CHANCES MAINLY
MIDWEEK ARE THE ONLY CONCERNS EARLY THIS MORNING.  NCEP NMM/ARW WRF
RUNS SEEM TO REFLECT CONCEPTUAL MODEL WELL WHICH SUGGESTS WIDELY
SCATTERED CONVECTION DURING PEAK HEATING ASSOCIATED WITH CURRENT
MINOR SHORT WAVE ACROSS UPPER MS VALLEY AND WEAK CONVERGENCE ALONG
ASSOCIATED TOKEN SURFACE REFLECTION.  ONLY SLIGHTS THERE AND SHOULD
END QUICKLY WITH LOSS OF HEATING MUCH LIKE YESTERDAY.

ATTENTION THEN TURNS TO TEMP TRENDS AS ROCKIES UPPER LEVEL RIDGE
BUILDS INTO THE MIDWEST.  00Z MODELS ARE A TAD LESS AGGRESSIVE WITH
WARMING BUT BLENDING GEM/ECMWF/NAM SOUNDINGS STILL SUGGESTS HIGHS
CREEPING UP THROUGH THE 90S WITH A PEAK MONDAY WHEN WINDS AND MIXING
SHOULD BE THE STRONGEST.  PROJECTED HEAT INDICES ARE CURRENTLY BELOW
ADVISORY CRITERIA THROUGH THESE DAYS...PEAKING AROUND 100F...AND MAY
EVEN BE TOO HIGH.  USED A CONSENSUS FOR DEWPOINTS BUT NAM/ECMWF
SOUNDINGS SUGGEST DRIER DURING PEAK MIXING.  LOW CONFIDENCE HOWEVER
AS UNCERTAINTY EXISTS WITH REGARD TO DEGREE OF EVAPOTRANSPIRATION
AND LITTLE PRECIP OUTSIDE OF RECENT POCKETS OF HEAVIER RAIN.

TEMPS SHOULD DROP BACK CLOSER TO NORMAL FOR THE MIDDLE TO LATTER
PORTIONS OF THE WORK WEEK HOWEVER AS A WEAK FRONTAL BOUNDARY SAGS
NORTH TO SOUTH THROUGH IA TUE INTO WED.  THIS MAY ALSO PRODUCE
WIDELY SCATTERED CONVECTION BUT NOTHING THAT WOULD PRODUCE A
SIGNIFICANT IMPACT ON OUR RECENT DRY SPELL.  ECMWF GENERATING SPOTTY
QPF EVEN INTO FRI...BUT CANNOT REALLY EXPLAIN THAT IN MASS FIELDS SO
HAVE LEFT THAT DRY FOR NOW.  UNFORTUNATELY GFS IS ESSENTIALLY
UNUSABLE FOR SURFACE OR NEAR SURFACE BASED CONVECTION FORECASTING AS
IT CONTINUES TO REFLECT CONSIDERABLE MOIST BIAS IN BOUNDARY LAYER.
LOOK AHEAD INTO NEXT WEEKEND SHOWS LITTLE CHANGE IN WARM AND DRY
PATTERN WITH PERSISTENT CENTRAL CONUS RIDGE.

&&
.AVIATION...14/18Z
WEAK WIND SHIFT LINE EXTENDING FROM NORTH OF KOMA TO NEAR KALO WILL
MOVE SEWD AND DISSIPATE BY TONIGHT.  SCT TSRA WILL DEVELOP THIS
AFTERNOON OVER THE SRN TAF SITES...BUT ARE EXPECTED TO BE WIDELY
SCATTERED.  BEST CHANCE IN THE KOTM AREA.  CLEARING WITH LIGHT WINDS
TONIGHT WILL LIKELY LEAD TO MVFR CONDITIONS IN FOG AROUND SUNRISE.
FOG SHOULD LIFT BY 14Z WITH GOOD VFR CONDITIONS THROUGH SUN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS JUL 12
LONG TERM...BSS
AVIATION...MS JUL 12
Hazardous weather outlook, Jul 14, 2:46 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
246 PM CDT SAT JUL 14 2012

IAZ027-028-036>039-046>050-058>062-070>075-081>086-092>097-151100-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
246 PM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES REMAIN IN THE FORECAST DURING THE AFTERNOON
AND EVENING HOURS. A STORM OR TWO MAY BRIEFLY BE SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS FROM LATE TUESDAY INTO
THURSDAY.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

HOT CONDITIONS ARE ANTICIPATED FROM SUNDAY INTO TUESDAY.
AFTERNOON HEAT INDICES MAY APPROACH OR REACH 100 DEGREES IN A FEW
INSTANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>007-015>017-023>026-033>035-044-045-057-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD-
CARROLL-AUDUBON-
246 PM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS FROM LATE TUESDAY INTO
THURSDAY.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

HOT CONDITIONS ARE ANTICIPATED FROM SUNDAY INTO TUESDAY.
AFTERNOON HEAT INDICES MAY APPROACH OR REACH 100 DEGREES IN A FEW
INSTANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 12:55 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CDT SAT JUL 14 2012

IAZ050-141830-
TAMA-
1255 PM CDT SAT JUL 14 2012

...LINE OF STRONG STORMS MOVING SOUTH ACROSS TAMA COUNTY...

AT 1252 PM CDT...ALONG A LINE EXTENDING FROM CENTRAL TAMA COUNTY TO
WEST CENTRAL TAMA COUNTY...MOVING SOUTH AT 20 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CLUTIER...            TOLEDO...             MONTOUR...
  TAMA...               VINING...             ELBERON...
  IRVING...             CHELSEA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jul 14, 1:36 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
136 PM CDT SAT JUL 14 2012

IAZ049-050-062-141900-
MARSHALL-POWESHIEK-TAMA-
136 PM CDT SAT JUL 14 2012

...STRONG STORMS CONTINUE TO MOVE SOUTH THROUGH THE AREA...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES EAST OF
MARSHALLTOWN TO 13 MILES EAST OF MARSHALLTOWN TO 7 MILES NORTH OF
MARSHALLTOWN...MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...       GILMAN...             FERGUSON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jul 14, 1:59 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CDT SAT JUL 14 2012

IAZ049-141930-
MARSHALL-
159 PM CDT SAT JUL 14 2012

...THUNDERSTORMS MOVING SOUTH THROUGH EASTERN MARSHALL
COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARSHALLTOWN...MOVING SOUTH AT 10 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Local storm report, Jul 14, 2:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             MARSHALLTOWN            42.04N 92.91W
07/14/2012  E0.88 INCH       MARSHALL           IA   911 CALL CENTER

&&

JJOHNSON
Local storm report, Jul 14, 2:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             3 W MARSHALLTOWN        42.03N 92.96W
07/14/2012  E1.00 INCH       MARSHALL           IA   TRAINED SPOTTER

&&

KJ
Special weather statement, Jul 14, 2:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
244 PM CDT SAT JUL 14 2012

IAZ049-142015-
MARSHALL-
244 PM CDT SAT JUL 14 2012

...SLOW MOVING THUNDERSTORM NEAR MARSHALLTOWN...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MARSHALLTOWN...MOVING SOUTH
AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MELBOURNE...          HAVERHILL...          FERGUSON...
  LAUREL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JUNGBLUTH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:22 PM CDTSevere Thunderstorm WarningDMXKossuth53 min
Jul 13, 8:28 PM CDTSevere Thunderstorm WarningDMXKossuth, Palo Alto32 min
Jul 13, 9:01 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas44 min
Jul 14, 3:51 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.